MAUDE Adverse Event Report: VOLCANO CORPORATION 2.2MM X 149CM PHOENIX ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY

VOLCANO CORPORATION 2.2MM X 149CM PHOENIX ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P22149K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism (1829)
Date of Event 12/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer's policy.Patient information is unavailable from the facility.Additional information obtained reported this was a peripheral therapeutic procedure utilizing retrograde approach.Another manufacturer's guide wire was used in the procedure.The tip of the guide wire separated during the atherectomy and was left in a small distal vessel in below the knee (btk).The separated tip was not stented.The wire stuck in lumen of manufacture's catheter and was removed as a system without complication.Patient experienced an embolism, requiring intervention; no additional information has been returned on this event.Procedure was completed with cutting balloon and scab balloon.Outcome was to reopen sfa and b1 segment.No damage was observed during prep, no portions of manufacturer's device appeared to be missing, and there were no protruding parts.The implant or explant dates are not applicable to this device.Insert investigation findings and appropriate case details here.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
It was reported the physician used the manufacture's device in a 6f terumo cross over sheet destination.After 1 run with the manufacture's device, the guide wire was stucking in the catheter and could not move for- or backwards.Physician moved the complete system [catheter and guidewire] back to the sheet and saw that the guide wire was broken [separated] and left in a small distal vessel of the btk [below the knee] area.Physician leave the tip in the vessel of the patient.Patient discharged as expected.Condition described as "well." lesion: mid of sfa and much more calcified in p1 segment poplitea; subtotal occlusion of fsa and part of popliteal.Tortuosity: moderate this report is being submitted because an adverse event of tip separation of another manufacturer's wire device occurred while the manufacture's catheter device was in use.
 
Event or Problem Description
This follow-up supplemental report #1 is being submitted to report device analysis observations on the returned device, and to correct the catalog #.
 
Additional Manufacturer Narrative
Internal reference: 13607.This case was reviewed and investigated according to the manufacturer's policy.Visual and microscopic inspection was performed on the manufacture's returned device (handle and catheter).The handle was undamaged and fully functional; the catheter was undamaged and had plaque within the cutter head.No failure of manufacture's device was detected.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.

Brand Name
2.2MM X 149CM PHOENIX ATHERECTOMY SYSTEM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key8234297
Report Number2939520-2019-00002
Device Sequence Number1148129
Product Code MCW
UDI-Device Identifier00845225002657
UDI-Public(01)00845225002657(17)200229(10)02071807
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberP22149K
Device Catalogue Number400-0200.293
Device Lot Number05161817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;